Benzos are metabolised through the liver. I have no idea if a lot of water would have any effect upon liver function, but if it does, I imagine it would be marginal.
You were correct in your assertion that increasing the rate at which benzos leaves the body is at odds with a sensible withdrawal. Healthy living can only help our efforts with withdrawal, so sensible amounts of liquid can only be good thing. At the same time, it is actually possible to overdose on water! You can overdose on anything!!!
I have no idea of how cocaine is eliminated from the body (I suspect your friend's claim to be totally erroneous though), but it has no relationship with benzos, so pay no attention.
My experience (not all personal) is that a good diet, drinking sensible amounts of water, and any exercise that dose not add to your symptoms, is the way to go. I would strongly suggest that no alcohol is consumed until full recovery is achieved. Supplements and vitamins should be approached cautiously. Any drug that also acts upon the BAGA system should be avoided if possible, but if they are necessary, they should be taken. Coffee is also regularly reported as causing problems (probably all caffeine sources). A one off dose of a benzo (as a pre-med, for example) should not cause undue alarm - just about all the feedback we've received suggests no harm, negligible harm, or no lasting harm to the withdrawal process.
I am not trying to make hard-and-fast rules, but the above is from my personal experience, or from what I have learned from the experiences of other members of this forum.